Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 11, 2001, 1:41 AM CDT for Jefferson County, Saline County, Nebraska. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 1:41 AM CDT (06:41 UTC)
- Expired
- Apr 11, 2001, 2:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, NE, Saline County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:50 AM CDT | Thunderstorm Wind 60 E | Endicott, NE | Thunderstorm winds did tree damage and downed power lines around Endicott. Some roofs were also severely damaged. |
| Apr 11, 1:50 AM CDT | Thunderstorm Wind 60 E | Fairbury, NE | Thunderstorm winds blew a roof off of a home near Fairbury. |
| Apr 11, 2:10 AM CDT | Hail 0.75 | Fairbury, NE | |
| Apr 11, 2:10 AM CDT | Hail 1.75 | Thompson, NE | |
| Apr 11, 2:10 AM CDT | Thunderstorm Wind 60 E | Thompson, NE | Thunderstorm wind gusts of 60 to 80 mph were estimated by the Emergency Manager just north of Thompson. Hail up to golf ball size accompanied the wind. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 110644
SVROMA
NEC095-151-110745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
141 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST NEBRASKA
SALINE COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 245 AM CDT
* AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 25 MILES WEST OF
DAYKIN TO 27 MILES SOUTH OF REYNOLDS...OR FROM 41 MILES SOUTHEAST
OF HASTINGS TO 55 MILES SOUTHWEST OF BEATRICE...MOVING NORTHEAST AT
55 MPH.
* SOME LOCATIONS AFFECTED...
DAYKIN...DILLER...ENDICOTT...HARBINE
DORCHESTER...FRIEND...DE WITT...WILBER
CRETE
THIS IS A DANGEROUS STORM. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS NORTHERN
KANSAS...AND WINDS OF 60 TO 80 MPH ARE LIKELY.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 7 AM
CDT.
LAT...LON 4070 9736 4033 9736 4001 9735 4003 9690
4038 9689 4070 9693
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:06 PM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 306 PM CDT TUE APR 10 2001 PRIMARY CONCERNS ARE SEVERE WEATHER POTENTIAL THROUGH WED...RAINFALL...TEMPS...AND WINDS AS A MAJOR CYCLONE MOVES NORTHEAST ACROSS THE AREA. IN THE SHORT TERM...VERY MOIST AND UNSTABLE AIR FROM AMA N.E. TO TOP AT 850 MB WAS UNDERESTIMATED BY MODELS. ETA AGAIN SEEMS TO LOSE SOME OF THE MOISTURE WHILE AVN REMAINS MOIST. THIS AIR ADVECTING NWD UNDER A SERIES OF RIPPLES IN THE UPPER JET HAS RESULTED IN REPEAT TSTM DEVELOPMENT AND SLOWED TIEH NWD ADVANCE OF THE WARM FRONT. AS THIS PROCESS IS LIKELY TO CONTINUE WITH UPPER DIFL LIKELY INCREASING AHEAD OF MAIN LOW OVERNIGHT...THE PROSPECTS FOR SVR WX WILL CONTINUE. ALSO THINK THE MODELS WILL REMAIN TOO FAST WITH THE WARM FRONT. FLOODING IS POSSIBLE...BUT STORMS SHOW FAST MOVEMENT...SO WILL NOT HEADLINE FOR NOW. ETA AND AVN ARE IN EXCELLENT AGREEMENT ON POSITIONS OF LOW AT SFC AND ALOFT THRU 36 HRS...WITH ETA FASTER AFTER THAT. DESPITE THESE SIMILARITIES...THE AVN IS FASTER IN LIFTING THE DRY SLOT INTO OUR AREA WEDNESDAY. WILL TAKE A COMPROMISE SOLUTION. WIND WILL ALSO BE A PROBLEM WED AND WED NIGHT AS THE STRONG LOW MOVES THROUGH ERN NEB THEN MN. GRADIENT DOES NOT LOOK QUITE AS TIGHT AS LAST SYSTEM...SO FAR. WINDS SHOULD DIE OUT GRADUALLY ON THU AS WINDS ARE COUNTERACTED BY A DYING GRADIENT. THU. NIGHT LOOKS COOL AND DRY PER GUIDANCE...WITH NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
In the hours before
Local storm report, Apr 10, 7:53 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
753 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM OMAHA NE .75 INCH HAIL
04/10/01 DOUGLAS HAIL COVERED THE GROUND
AT 156TH AND F.
REPORTED BY PUBLIC.
1155 AM LA VISTA NE .75 INCH HAIL
04/10/01 SARPY 84TH AND BRENTWOOD.
REPORTED BY PUBLIC.
1200 PM COUNCIL BLUFFS IA 1.5 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 37 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 45 min |
| Apr 10, 10:47 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 43 min |
| Apr 10, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Stanton | 39 min |
| Apr 10, 11:46 PM CDT | Tornado Warning | OAX | Cuming, Thurston | 29 min |
| Apr 11, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 40 min |
| Apr 11, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 45 min |
| Apr 11, 2:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 63 min |
| Apr 11, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 32 min |
| Apr 11, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 56 min |
| Apr 11, 2:38 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 52 min |
| Apr 11, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 54 min |
| Apr 11, 2:58 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 62 min |
| Apr 11, 3:10 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.